Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 1, NWS Lubbock, TX

January 1, 20208 counties in Texas

NWS Lubbock, TX issued this wind advisory at Jan 1, 2020, 11:32 AM CST for 8 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2020, 11:32 AM CST (17:32 UTC)
Expired
Jan 1, 2020, 6:00 PM CST
In force
6 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Floyd County, TX, Hale County, TX, Lamb County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 75 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 5.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2020-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2020-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

262 
WWUS74 KLUB 011732
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
1132 AM CST Wed Jan 1 2020

TXZ021>024-027>030-020000-
/O.NEW.KLUB.WI.Y.0001.200101T1732Z-200102T0000Z/
Parmer-Castro-Swisher-Briscoe-Bailey-Lamb-Hale-Floyd-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Silverton, Quitaque, Muleshoe, Littlefield, 
Amherst, Olton, Plainview, Hale Center, Floydada, and Lockney
1132 AM CST Wed Jan 1 2020

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...The southwest Texas Panhandle and northern South Plains.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Patchy blowing dust will also be 
  possible, especially downstream of open fields and construction 
  zones. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 1, 5:19 AM CST, 6 hours 13 minutes earlier.

Area forecast discussion, Jan 1, 5:19 AM CST, 6 hours 13 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
519 AM CST Wed Jan 1 2020

.AVIATION...
Dry and VFR through the period. A surface low pressure trough
developing today with an approaching upper level trough will lead
to increasing southwest wind late morning into the afternoon.
There is a chance for Low Level Wind Shear (LLWS) developing over
some of the area later tonight, not currently included in this TAF
set. RMcQueen

&&

.PREV DISCUSSION... /issued 343 AM CST Wed Jan 1 2020/

DISCUSSION...
A lee trough is expected to expand southward this afternoon and
develop a surface low across the TX Panhandle. This will allow winds
to be out of the south to southeast helping temps to warm into the
60s. Winds will also be on the breezy side especially across our
northern zones closer to the surface low. A cold front will follow
as the surface low pushes eastward tomorrow morning with the front
expected to be through the FA by early to mid afternoon. Light
precip in the form of light rain potentially mixed with light snow
will be possible tomorrow afternoon/evening across our extreme
northwester zones. Chances are low as isentropic lifting will
overall be weak with only marginal moisture available. Any precip
that does occur will be light and will be short lived as drier air
will be quick to infiltrate. Friday will remain cool with surface
and upper level winds out of the northwest. An approaching upper
ridge from the West Coast will give way to zonal flow over the
weekend which will help to keep things quiet. A passive front on
Sunday will help to cool temps just a few degrees Monday. Models
then begin to diverge with the upper pattern beyond Sunday. The
ECMWF brings a positively tilted trough across the region Monday and
with it another shot of cold air. The GFS is more subtle with the
upper trough and brings in a much weaker front.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/05
Hazardous weather outlook, Jan 1, 10:46 AM CST, 46 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1046 AM CST Wed Jan 1 2020

TXZ021>044-021700-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1046 AM CST Wed Jan 1 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

Windy and dry conditions could lead to elevated fire weather
across much of the Caprock this afternoon. In addition, sustained
winds may exceed 30 mph for a period across the southern Texas
Panhandle and northern South Plains this afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A light wintry mix of rain and snow may occur across the
southwest Texas Panhandle into the northwestern South Plains
on Thursday. No wintry accumulations are expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed this afternoon or tonight.

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.